Alert archive / Oklahoma / Wind Advisories in 2026

Wind Advisory 1, NWS Tulsa, OK

January 14, 202617 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Jan 14, 2026, 11:03 AM CST for 17 counties in Oklahoma. It took effect at Jan 14, 2026, 1:00 PM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2026, 11:03 AM CST (17:03 UTC)
In effect from
Jan 14, 2026, 1:00 PM CST
Expired
Jan 14, 2026, 6:00 PM CST
In force
5 hr
Issued by
NWS Tulsa, OK

Counties Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 4 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2026-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2026-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

760 
WWUS74 KTSA 141703
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1103 AM CST Wed Jan 14 2026

OKZ054>072-150000-
/O.NEW.KTSA.WI.Y.0001.260114T1900Z-260115T0000Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-
Including the cities of Pawnee, Jay, Stilwell, Bartlesville,
Grove, Sapulpa, Pawhuska, Checotah, Vinita, Okmulgee, Tulsa,
Nowata, Muskogee, Claremore, Okemah, Sallisaw, Tahlequah,
Wagoner, Miami, and Pryor
1103 AM CST Wed Jan 14 2026

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...North winds 15 to 25 mph with gusts to around 40 mph 
  expected.

* WHERE...Portions of east central, northeast, and southeast 
  Oklahoma.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Drivers of high profile vehicles should 
  be alert to sudden gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$
1 follow-up statement
887 
WWUS74 KTSA 142349
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
549 PM CST Wed Jan 14 2026

OKZ054>072-150100-
/O.EXP.KTSA.WI.Y.0001.000000T0000Z-260115T0000Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-
Including the cities of Sallisaw, Jay, Pawnee, Muskogee, Okemah,
Vinita, Checotah, Tulsa, Bartlesville, Okmulgee, Wagoner, Nowata,
Pawhuska, Tahlequah, Stilwell, Pryor, Sapulpa, Miami, Grove, and
Claremore
549 PM CST Wed Jan 14 2026

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Wind gusts have decreased this evening and have fallen below 
advisory levels. Winds will continue to gradually decrease overnight.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Jan 14, 5:28 AM CST, 5 hours 35 minutes earlier. Its key messages:

  • Updated at 526 AM CST Wed Jan 14 2026
  • Low chance of showers in northwest AR and far northeast OK tonight and again Saturday, otherwise dry for the next week.
  • Several mostly dry cold fronts are expected during the next week, with the coldest one arriving Saturday into Sunday.
  • Fire weather concerns will remain elevated Wednesday, Friday, and Saturday due to gusty winds behind the dry frontal passages.
Area forecast discussion, Jan 14, 5:28 AM CST, 5 hours 35 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
528 AM CST Wed Jan 14 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 526 AM CST Wed Jan 14 2026

 - Low chance of showers in northwest AR and far northeast OK
   tonight and again Saturday, otherwise dry for the next week.

 - Several mostly dry cold fronts are expected during the next
   week, with the coldest one arriving Saturday into Sunday.

 - Fire weather concerns will remain elevated Wednesday, Friday,
   and Saturday due to gusty winds behind the dry frontal
   passages.

&&

.SHORT TERM...
(Through Wednesday)
Issued at 1000 PM CST Tue Jan 13 2026

A cold front will move through the area the next few hours with
somewhat cooler air and breezy northerly winds developing. Low
temperatures will remain mild with the coldest air lagging the front
significantly, mostly in the 40s. A few sprinkles and light showers
will occur overnight, with skies then gradually clearing during the
day Wednesday. As cold air advection ramps up during the day, it
will largely be offset by diurnal trends, with highs in the upper
40s to low 50s in the north, and mid 50s in the south. A subtle
secondary frontal boundary will move through during the afternoon,
with cold and dry air advection increasing during the evening hours.
These gusty winds on top of the continued dry conditions will
promote fire weather concerns through sundown.

&&

.LONG TERM...
(Wednesday Night through Tuesday)
Issued at 1000 PM CST Tue Jan 13 2026

A surface high behind the front will quickly move south Thursday
morning, being positioned roughly directly overhead as winds go
calm. This will result in a fairly cold morning Thursday, with low
temperatures in the low to mid 20s areawide. However, warmer
southerly flow will resume by the afternoon, with high
temperatures rising back to the upper 40s to low 50s for most
areas.

For the remainder of the forecast period we will see a strong
amplified ridge develop along the west coast up towards Alaska.
Numerous arctic pushes will descend to the east into the interior of
the United States. However, given no downstream blocking across the
southeast, the individual troughs will remain fairly progressive. In
effect, this will imply numerous mostly dry cold frontal passages
with briefly warmer interludes for Oklahoma and Arkansas.

The next cold front arrives on Friday. It should be completely dry.
It also appears rather underwhelming in terms of cold air, with
only a slight drop in temperatures expected behind it. However,
the gusty northerly winds will again increase fire weather
concerns during the daytime hours. A more substantial cold push
arrives Saturday. The dynamics look better with this system but it
will be moisture starved, so the best case scenario is probably a
few sprinkles or light showers. With that said, it will be cold
enough that any precipitation could potentially fall as snow, but
the probability is very low (5-10% chance). With clearing skies,
light winds, and dry air, Sunday morning will be very cold. The
forecast lows were reduced to the teens for most areas, except for
portions of southeast OK where it may remain in the lower 20s.

Depending on how the pattern evolves, we may briefly warm up
early next week, but additional (likely dry) cold fronts can be
expected. Long range guidance suggests that the next chance of
meaningful precipitation is likely at least 10 days away.

&&

.AVIATION...
(12Z TAFS)
Issued at 526 AM CST Wed Jan 14 2026

MVFR ceilings at the far northwest Arkansas sites will lift to VFR
by late morning. North winds will gust over 25 knots at times
today before diminishing quickly this evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   50  23  52  34 /   0   0   0   0
FSM   53  24  49  31 /   0   0   0   0
MLC   53  23  53  34 /   0   0   0   0
BVO   48  19  52  31 /   0   0   0   0
FYV   48  17  47  29 /   0   0   0   0
BYV   46  18  44  34 /  10   0   0   0
MKO   50  22  51  34 /   0   0   0   0
MIO   46  19  47  33 /   0   0   0   0
F10   51  23  54  35 /   0   0   0   0
HHW   55  25  52  34 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...06
LONG TERM....06
AVIATION...05
Hazardous weather outlook, Jan 14, 5:03 AM CST, 6 hours before
Hazardous Weather Outlook
National Weather Service Tulsa OK
503 AM CST Wed Jan 14 2026

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
503 AM CST Wed Jan 14 2026

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
    ONSET...Late Morning.

DISCUSSION...
North winds will gust over 30 miles an hour at times today in the
wake of a cold front that moved through the area overnight. These
gusty winds will combine with humidity values falling into the 25
to 40 percent range this afternoon to result in an elevated fire
weather danger today. Enhanced grassland fire spread rates will
exist across all of eastern Oklahoma and northwest Arkansas this
afternoon.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...No Hazards.
FRIDAY...Very High Fire Weather Potential...High Wind Potential.
SATURDAY...High Wind Potential.
SUNDAY through TUESDAY...No Hazards.

EXTENDED DISCUSSION...
Another cold front will bring gusty northwest winds Friday with
enhanced to locally near critical grassland fire spread rates
expected. Winds will remain gusty Saturday, maintaining the
heightened fire weather concerns into the weekend despite colder
temperatures.

weather.gov/tulsa contains additional information.

Nearby

Wind Advisories in Oklahoma, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.